MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 301629
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported while using the bd precisionglide¿ needle, the needle fractured and became lodged inside the patient¿s neck.The following was received by the initial reporter: on (b)(6) 2023, one of customer physicians was performing a routine nerve block procedure using a 27gx1½ bd precisionglide needle.Unfortunately, during the procedure, the needle fractured and became lodged inside the patient¿s neck.This incident resulted in complications for the patient and necessitated immediate medical attention at a local hospital.Customer medical team reacted promptly to address the situation and ensure the patient¿s safety.Add info received on 02-aug-2023: 1st customer response photo evidence: attached are x-ray images taken when the needle was lodged in the patient's neck during a routine spinal accessory nerve block injection.Patient recovery: the patient has recovered.Hospital removed the needle and the patient was discharged home in stable condition with no complications.How the needle broke: the needle broke as during the injection, the 27g 1.5 inch needle snapped at the hub of the needle.The physician attempted to retrieve the end of the needle with sterile clamps however, was unsuccessful.The physician ordered to call ems to transport the patient to the hospital to remove the fragment.
 
Additional Manufacturer Narrative
H6.Investigation summary: it was reported the needle fractured and became lodged inside a patient¿s neck.To aid in the investigation, three photos were provided for evaluation by our quality team.One photo shows a packaging blister top web.The other two photos appear to be x-rays taken indicating where the needle was in the patient.It appears the needle is complete and possibly became loose from the needle hub.The physical sample analysis would be required to confirm this.No other information could be obtained from the photos.A device history record review was completed for provided material number 301629, lot 2117353.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the physical sample analysis a probable root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17546197
Report Number1911916-2023-00583
Device Sequence Number17747951
Product Code FMI
UDI-Device Identifier30382903016298
UDI-Public(01)30382903016298
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301629
Device Lot Number2117353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown